Alert archive / Arizona / Flash Flood Warnings in 2006
Flash Flood Warning 12, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this flash flood warning at Jul 28, 2006, 1:56 PM MST for Coconino County, Yavapai County, Arizona. It was in force for 34 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 28, 2006, 1:56 PM MST (20:56 UTC)
- Expired
- Jul 28, 2006, 2:30 PM MST
- In force
- 34 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
Counties Coconino County, AZ, Yavapai County, AZ
The radar
The Flagstaff radar (KFSX), 113 km from the middle of the area, began a volume at 20:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Flgstf/Belemont, AZ (KFGZ), launched 12:00Z, 8.9 hours before the alert went out and 33 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 853 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 65 m²/s²
- 0-3 km storm-relative helicity
- 57 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 28, 10:02 AM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Jul 28, 10:02 AM MST, 3 hours 54 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1002 AM MST FRI JUL 28 2006 .SYNOPSIS...A VERY MOIST AND UNSTABLE AIRMASS WILL REMAIN OVER ARIZONA INTO EARLY NEXT WEEK WITH A CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. && .DISCUSSION...A LOW PRESSURE SYSTEM IS CURRENTLY ALONG THE ARIZONA AND NEW MEXICO BOARDER NEAR SAINT JOHNS. THIS SYSTEM IS INTERACTING WITH A HIGH PRESSURE RIDGE TO THE NORTHWEST PRODUCING NORTHERLY FLOW ACROSS THE STATE TODAY. AS THIS LOW WEAKENS THE WINDS WILL BECOME SOUTHWESTERLY BY SATURDAY. WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED INSTABILITY AS LOW LEVEL MOISTURE REMAINS ENTRENCHED THROUGHOUT THE NORTHLAND. THUNDERSTORMS SHOULD DEVELOP ALONG THE HIGHER ELEVATION AREAS...THESE STORMS WILL THEN MOVE SOUTHWEST INTO LOWER ELEVATION AREAS BY AFTERNOON. EXPECT SOME OF THESE THUNDERSTORMS TO BECOME SEVERE ESPECIALLY IN THE AFTERNOON HOURS. THIS WET AND UNSTABLE PATTERN WILL CONTINUE THROUGH THE END OF NEXT WEEK WITH NO BREAK IN SIGHT. MODEL SKILL AT FORECASTING BREAKS IN THE SUMMER RAINY SEASON FOR THE EXTENDED FORECAST IS LOW AT BEST...THEREFORE WE WILL CONTINUE THE WET PATTERN THROUGH NEXT WEEK FRIDAY. BOHLIN && .AVIATION...FOR THE 18Z PACKAGE...AREAS OF LOW CLOUDS (AOB 1000 FT AGL) OVER THE MOGOLLON RIM AND PORTIONS OF GILA AND YAVAPAI COUNTIES WILL CONTINUE TO DISSIPATE BEFORE 19Z. SCATTERED THUNDERSTORMS WILL DEVELOP OVER THE HIGHER TERRAIN OF THE KAIBAB PLATEAU...MOGOLLON RIM AND WHITE MTNS AFTER 19Z...THEN MOVE SOUTH INTO YAVAPAI AND GILA COUNTIES BY MID TO LATE AFTERNOON. SOME STORMS MAY CONTAIN WIND GUSTS OVER 40 KTS...VISIBILITY BELOW 1SM IN VERY HEAVY RAIN...AND HAIL. AVIATION DISCUSSION NOT UPDATED FOR AMENDMENTS JJ && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 28, 10:16 AM MST, 3 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1016 AM MST FRI JUL 28 2006 AZZ004>018-037>040-290700- WESTERN MOGOLLON RIM-GRAND CANYON COUNTRY-YAVAPAI COUNTY MOUNTAINS- YAVAPAI COUNTY VALLEYS AND BASINS-OAK CREEK AND SYCAMORE CANYONS- MARBLE AND GLEN CANYONS-KAIBAB PLATEAU-COCONINO PLATEAU- NORTHEAST PLATEAU AND MESAS HWY 264 NORTHWARD- NORTHEAST PLATEAU AND MESAS SOUTH OF HWY 264- CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- BLACK MESA AREA-LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY- LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY- LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY- EASTERN MOGOLLON RIM-WHITE MOUNTAINS-NORTHERN GILA COUNTY- 1016 AM MST FRI JUL 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN ARIZONA. .DAY ONE...TODAY A LOW PRESSURE SYSTEM CURRENTLY LOCATED ALONG THE ARIZONA AND NEW MEXICO BORDER NEAR SAINT JOHNS. THIS SYSTEM HAS THE POTENTIAL FOR SIGNIFICANT FLASH FLOODING WITH RAIN SHOWERS MOVING NORTH TO SOUTH ALONG THE WESTERN SIDE OF THE LOW. THEREFORE WE HAVE ISSUED A FLASH FLOOD WATCH FOR GILA...SOUTHERN NAVAJO AND SOUTHERN APACHE COUNTIES THROUGH SATURDAY MORNING AT 6 AM MST DUE TO THE ABUNDANT MOISTURE AND INSTABILITY ASSOCIATED WITH THIS LOW PRESSURE SYSTEM. EXPECT CONTINUED THUNDERSTORM ACTIVITY FOR THE REST OF NORTHERN ARIZONA TODAY WITH ISOLATED SEVERE WITH HAIL UP TO 1 INCH POSSIBLE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A CHANCE OF SHOWERS AND THUNDERSTORMS WILL CONTINUE EACH DAY AS ARIZONA REMAINS UNDER A MOIST AND UNSTABLE AIRMASS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. BOHLIN
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 27, 5:10 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 15 min |
| Jul 27, 5:29 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 22 min |
| Jul 27, 6:00 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 30 min |
| Jul 27, 6:29 PM MST | Severe Thunderstorm Warning | FGZ | Navajo | 14 min |
| Jul 27, 7:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 27, 8:08 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 37 min |
| Jul 27, 9:02 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 28 min |
| Jul 27, 9:31 PM MST | Severe Thunderstorm Warning | FGZ | Apache | 29 min |
| Jul 27, 11:23 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 37 min |
| Jul 28, 9:56 AM MST | Flash Flood Watch | FGZ | Apache, Coconino, Gila, Navajo, Yavapai | 11 hr |
| Jul 28, 10:50 AM MST | Severe Thunderstorm Warning | FGZ | Apache, Gila, Navajo | 25 min |
| Jul 28, 11:14 AM MST | Severe Thunderstorm Warning | FGZ | Gila, Navajo | 31 min |
| Jul 28, 12:03 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 27 min |
| Jul 28, 12:19 PM MST | Tornado Warning | FGZ | Gila | 26 min |
| Jul 28, 12:22 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 23 min |
| Jul 28, 12:24 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 14 min |
| Jul 28, 12:27 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 33 min |
| Jul 28, 12:31 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 29 min |
| Jul 28, 12:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 11 min |
| Jul 28, 12:45 PM MST | Tornado Warning | FGZ | Gila | 15 min |
| Jul 28, 12:45 PM MST | Tornado Warning | FGZ | Gila | 15 min |
| Jul 28, 12:53 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 28, 12:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 31 min |
| Jul 28, 1:00 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
| Jul 28, 1:06 PM MST | Tornado Warning | FGZ | Gila | 24 min |
| Jul 28, 1:29 PM MST | Tornado Warning | FGZ | Gila | 16 min |
| Jul 28, 1:30 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Jul 28, 1:38 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 37 min |
| Jul 28, 1:39 PM MST | Severe Thunderstorm Warning | FGZ | Coconino | 36 min |
| Jul 28, 1:45 PM MST | Severe Thunderstorm Warning | FGZ | Gila, Yavapai | 30 min |
| Jul 28, 2:01 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 28, 2:12 PM MST | Tornado Warning | FGZ | Gila | 18 min |
| Jul 28, 2:30 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 30 min |
| Jul 28, 2:46 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 29 min |
| Jul 28, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 31 min |
| Jul 28, 2:59 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 28, 3:16 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Gila, Yavapai | 29 min |
| Jul 28, 3:25 PM MST | Flash Flood Warning | FGZ | Coconino, Yavapai | 50 min |
| Jul 28, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 18 min |
| Jul 28, 3:31 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 29 min |
| Jul 28, 3:44 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 31 min |
| Jul 28, 4:00 PM MST | Severe Thunderstorm Warning | FGZ | Coconino, Yavapai | 30 min |
| Jul 28, 4:11 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 34 min |
| Jul 28, 4:22 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 23 min |
Nearby
Flash Flood Warnings in Arizona, 2006Every flash flood warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.